# SDR 2001FA0000594

- Difficulty date: July 24, 2001
- Submitted: December 7, 2001
- Operation: General aviation
- Make and model: Piper PA-28
- Engine: Lyc O360*
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Gascolator
- Part number: 1442800
- Condition: Cracked
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

DURING ENGINE START, AN INDUCTION FIRE STARTED WHEN THE CARBURETOR BACKFIRED.  THE FIRE COULD NOT BE EXTINGUISHED AND DESTROYED THE AIRCRAFT.  DURING AN INVESTIGATION THE GASCOLATOR COVER WAS FOUND CRACKED.  IT APPEARS THE FUEL LEAKING FROM THE COVER APPEARS TO HAVE FED THE FIRE THAT DESTROYED THE AIRCRAFT.
